Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 2, 2007, 2:41 PM CDT for 4 counties in Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 2:41 PM CDT (19:41 UTC)
- Expired
- May 2, 2007, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 021941 TORSJT TXC059-083-399-441-022015- /O.NEW.KSJT.TO.W.0042.070502T1941Z-070502T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 315 PM CDT * AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WINTERS... MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WINTERS LITTLE ELM LAKE BY 240 PM CDT... BRADSHAW BY 245 PM CDT... CREWS BY 250 PM CDT... GOLDSBORO AND LAWN BY 310 PM CDT... NOVICE AND SILVER VALLEY BY 315 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3208 10002 3189 9997 3187 9953 3219 9959 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 1:14 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 2, 1:14 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 114 PM CDT WED MAY 2 2007 .UPDATE... UPDATED ZONES FOR TORNADO WATCH #209. LINE OF SEVERE TSTMS MOVING ACROSS THE WESTERN CONCHO VALLEY WITH WSR-88D INDICATING STRONG MESOS IN THE LINE. 21 && .AVIATION... TSTMS LIKELY ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE. ALSO...MVFR CIGS OF BKN015-025 ACROSS THE AREA WITH AREAS OF IFR CIGS BLO OVC010. 21 && .PREV DISCUSSION... /ISSUED 929 AM CDT WED MAY 2 2007/ UPDATE... HAVE GONE WITH A FLASH FLOOD WATCH FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. MCS OVER SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS MOVING EAST TOWARD THE CWFA. ALSO...SEVERE THUNDERSTORM WATCH #208 IN EFFECT UNTIL 3 PM FOR WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. 21 PREV DISCUSSION... /ISSUED 614 AM CDT WED MAY 2 2007/ AVIATION... THUNDERSTORMS WILL REMAIN EAST OF THE AREA THIS MORNING WITH ANOTHER UPPER LEVEL SYSTEM BRINGING A CHANCE OF THUNDERSTORMS OVER ALL OF WEST CENTRAL TEXAS BEGINNING EARLY AFTERNOON AND THROUGH TONIGHT. EXPECT IFR TO MVFR CIGS AND VIS OVER THE NORTHERN PORTIONS OF WEST CENTRAL TEXAS UNTIL MIDMORNING WITH VFR CONDITIONS AT THE I10 TERMINALS. VFR CONDITIONS WILL RETURN TO ALL TERMINALS EARLY THIS AFTERNOON. PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 2 2007/ && .PRELIMINARY POINT TEMPS/POPS... ABILENE 80 61 83 65 / 70 70 20 10 SAN ANGELO 83 63 86 65 / 70 70 20 10 JUNCTION 83 64 85 65 / 50 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-TOM GREEN. &&
Hazardous weather outlook, May 2, 4:17 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 417 AM CDT WED MAY 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 417 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS YET ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES INTO THE REGION. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. IN ADDITION...FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY. GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND INTO THE NIGHT.
In the hours before
Local storm report, May 2, 2:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
206 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST 2 S BRONTE 31.86N 100.29W
05/02/2007 E60 MPH COKE TX PUBLIC
&&
JBRAZZELLocal storm report, May 2, 2:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TORNADO 3 SW TENNYSON 31.71N 100.32W
05/02/2007 COKE TX AMATEUR RADIO
&&
JBRAZZELLocal storm report, May 2, 2:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST MILES 31.60N 100.18W
05/02/2007 E60 MPH RUNNELS TX LAW ENFORCEMENT
&&
JBRAZZELLocal storm report, May 2, 2:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
215 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG MAVERICK 31.83N 100.19W
05/02/2007 RUNNELS TX AMATEUR RADIO
BARN DESTROYED
&&
JBRAZZELLocal storm report, May 2, 2:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST 1 N TENNYSON 31.73N 100.29W
05/02/2007 E70 MPH COKE TX AMATEUR RADIO
&&
JBRAZZELLocal storm report, May 2, 2:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL PAINT ROCK 31.51N 99.93W
05/02/2007 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
09The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 65 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 51 min |
| May 1, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
| May 2, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| May 2, 9:08 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
| May 2, 11:53 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 67 min |
| May 2, 12:49 PM CDT | Tornado Warning | SJT | Coke, Runnels, Sterling, Tom Green | 56 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 66 min |
| May 2, 12:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| May 2, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 47 min |
| May 2, 1:42 PM CDT | Tornado Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| May 2, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Menard, Schleicher, Tom Green | 48 min |
| May 2, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 2, 2:09 PM CDT | Tornado Warning | SJT | Coke, Runnels | 36 min |
| May 2, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 2, 2:39 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| May 2, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 36 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| May 2, 3:14 PM CDT | Tornado Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 60 min |
| May 2, 3:39 PM CDT | Tornado Warning | SJT | Sutton | 51 min |
| May 2, 3:53 PM CDT | Tornado Warning | SJT | Brown, McCulloch, San Saba | 37 min |
| May 2, 3:54 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 36 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 35 min |
| May 2, 4:28 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| May 2, 4:56 PM CDT | Tornado Warning | SJT | Kimble | 49 min |
| May 2, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 54 min |
| May 2, 5:41 PM CDT | Tornado Warning | SJT | Kimble, Mason | 34 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.